MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number 2.5 X 12MM
Medical Device Problem Codes Mechanical Problem (1384); Retraction Problem (1536); Unintended Movement (3026)
Health Effect - Clinical Codes Cardiogenic Shock (2262); Low Cardiac Output (2501); Vascular Dissection (3160)
Date of Event 11/08/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient underwent a percutaneous transluminal coronary angioplasty (ptca) procedure to treat a lesion in the left anterior descending (lad) artery.Access to the lesion was obtained via right femoral with a 7 fr.Cordis avanti sheath.After the c2 coronary intravascular lithotripsy (ivl) catheter delivered 70 pulses, the physician attempted to remove the ivl catheter, a resistance was felt within the medtronic launcher ebu3.75 guiding catheter.Reportedly, the ivl was a little bulky to remove, because of the higher crossing profile, so there was more force needed to remove it.While the ivl was being removed, the guiding catheter moved more into the left main (lm) thus creating arterial dissection.The dissection was successfully treated with stent implantation.It was confirmed that the guiding catheter did not break.When the ivl catheter was removed, it was observed that there was blood inside the indeflator, an indication that the balloon had ruptured.While still on the table, the patient started to deteriorate and exhibited low blood pressure to full stop of pressure.The patient was reanimated with a lucas-cpr (mechanical chest compression device) and left the cardiac catheterization lab and brought to the intensive care unit (icu).According to the physician, the patient expired on (b)(6) 2023.The patient didn't get out of cardiogenic shock because the intervention took place under anesthesia with trop t (test that detects damage to the heart muscle) and with low ejection fraction (ef).The physician believes that the dissection in the main trunk was ultimately caused by the guiding catheter, which slipped further into the main trunk with more force at the same time as the ivl was pulled into it.
 
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, the device investigation could not be performed.After the device is returned and investigated, a supplemental report will be submitted.Based on the physician's opinion, he believes that the dissection in the main trunk was ultimately caused by the guiding catheter.However, the patient's health started to deteriorate as evidenced by low blood pressure to full stop of pressure.The patient was reanimated with a lucas-cpr (mechanical chest compression device) and left the cardiac catheterization lab and brought to the intensive care unit (icu).Ultimately, the patient expired on the same day as he didn't get out of cardiogenic shock.A review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.The reported device complaints of balloon loss or pressure and difficulty removing the device through the sheath were unable to be confirmed.During visual inspection of the balloon and catheter shaft did not show any ruptures or leaks.The reported resistance while removing ivl catheter from a 7f introducer sheath was also unable to be confirmed.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95133
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key18170061
Report Number3015053858-2023-00065
Device Sequence Number12684371
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)241231(10)A221213A
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number2.5 X 12MM
Device Catalogue NumberC2IVL2512
Device Lot NumberA221213A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer11/08/2023
05/05/2025
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/18/2023
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7 FR. CORDIS AVANTI SHEATH - CORDIS; LUCAS-CPR - STRYKER; MEDTRONIC LAUNCHER EBU3.75 GUIDING CATHETER
Outcome Attributed to Adverse Event Death;
Patient SexMale